Utah, 2021

High Wind in Utah, March 29, 2021

March 29, 2021 · NWS SLC · 3 events in 3 counties and zones

A strong cold front brought high winds as it moved through Utah.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

A strong cold front brought high winds as it moved through Utah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 29, 9:31 AM MST, 29 minutes earlier.

Area forecast discussion, Mar 29, 9:31 AM MST, 29 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1031 AM MDT Mon Mar 29 2021

.SYNOPSIS...A strong cold front will cross the region today, with
a cool airmass remaining in place through Tuesday. High pressure
will build across the region by midweek and remain in place
heading into the upcoming weekend, resulting in a substantial
warming trend.

&&

.DISCUSSION...A strong but largely dry cold front continues to
push southeastward across northern Utah. The front is currently
located across a line from roughly Callao to northern Utah County
and will continue to march southeastward through the morning.
Widespread blowing dust is noted across northern Utah in the wake
of the front, with occasional visibility reductions to near 5SM or
so.

The associated upper level trough is already shifting eastward
into the High Plains, with the bulk of any significant forcing for
precipitation shifting east of the region.

A few gusts over 60 mph have been observed near the Utah/Idaho
border in normally windy locations, with most gusts outside these
prone areas peaking in the low 50s. Wind advisories remain in
effect across the Great Salt Lake Desert and Mountains, northern
Utah County and the western Uinta Basin. Do not expect to add
locations to the advisory at this point but will keep monitoring.

Given large dewpoint depressions across northern valleys and a
lack of substantive forcing for precipitation and trends in
morning high resolution guidance, lowered PoPs for valley
locations. Otherwise, going forecast is on track and no additional
updates are anticipated.

&&

.AVIATION...Northerly winds with gusts in excess of 30 mph are
expected to continue at the KSLC terminal through 19-20z prior to
decreasing in speed for the remainder of the afternoon. Blowing dust
will maintain surface vis of near 6sm through that time, prior to
improving mid afternoon. VFR conditions are expected to hold.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 8 PM MDT this evening for UTZ011.

     Wind Advisory until 5 PM MDT this afternoon for UTZ004.

     Wind Advisory until 2 PM MDT this afternoon for UTZ005.

WY...None.
&&

Kruse/Merrill

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Mar 29, 2:19 AM MST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
319 AM MDT Mon Mar 29 2021

UTZ001>016-019>021-517-518-WYZ021-301100-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
319 AM MDT Mon Mar 29 2021

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

A strong cold front will cross the outlook area today. Gusty
northwest winds in excess of 45 mph are expected behind this
front, particularly across the Great Salt Lake Desert, the
southern Wasatch Front, the western Uinta Basin, and far southwest
Wyoming.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

High pressure will bring a warming trend beginning Wednesday, with
high temperatures 15 degrees or more above normal expected by
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Local storm report, Mar 29, 8:01 AM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
901 AM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND GST LOGAN                   41.77N 111.86W
03/29/2021  M43 MPH          CACHE              UT   MESONET

            LOGAN CAMPBELL HQ - 4455 FT

0600 AM     NON-TSTM WND GST PROVIDENCE              41.71N 111.71W
03/29/2021  M71 MPH          CACHE              UT   MESONET

            LOGAN PEAK - 8960 FT

0600 AM     NON-TSTM WND GST WELLSVILLE              41.59N 111.97W
03/29/2021  M46 MPH          CACHE              UT   MESONET

            SHERWOOD HILLS - 5039 FT

0600 AM     NON-TSTM WND GST BRIGHTON                40.61N 111.54W
03/29/2021  M47 MPH          SUMMIT             UT   MESONET

            PARK CITY - JUPITER - 10024 FT

0610 AM     NON-TSTM WND GST OREM                    40.31N 111.56W
03/29/2021  M42 MPH          UTAH               UT   MESONET

            BUNNELLS - 8800 FT

0615 AM     NON-TSTM WND GST SNOWBASIN               41.20N 111.88W
03/29/2021  M65 MPH          WEBER              UT   MESONET

            OGDEN PEAK - 9570 FT

0616 AM     NON-TSTM WND GST EPHRAIM                 39.31N 111.32W
03/29/2021  M44 MPH          SANPETE            UT   MESONET

            JOES VALLEY - 8700 FT

0620 AM     NON-TSTM WND GST EUREKA                  39.96N 112.10W
03/29/2021  M53 MPH          JUAB               UT   MESONET

            U.S. 6 AT EUREKA - 6584 FT

0630 AM     NON-TSTM WND GST LOGAN                   41.78N 111.85W
03/29/2021  M44 MPH          CACHE              UT   MESONET

            LOGAN - CACHE AIRPORT - 4446 FT

0640 AM     NON-TSTM WND GST SALT LAKE CITY          40.72N 112.23W
03/29/2021  M43 MPH          TOOELE             UT   MESONET

            SR-201 AT I-80 - 4272 FT

0640 AM     NON-TSTM WND GST RANDOLPH                41.39N 111.79W
03/29/2021  M44 MPH          WEBER              UT   MESONET

            JAMES PEAK - 9425 FT

0644 AM     NON-TSTM WND GST IBAPAH                  40.11N 113.88W
03/29/2021  M42 MPH          TOOELE             UT   MESONET

            CLIFTON FLAT - 6384 FT

0700 AM     NON-TSTM WND GST LAKOTA                  41.95N 111.49W
03/29/2021  M55 MPH          CACHE              UT   MESONET

            LOGAN SUMMIT - 7620 FT

0700 AM     NON-TSTM WND GST PICKELVILLE             41.91N 111.51W
03/29/2021  M60 MPH          CACHE              UT   MESONET

            PETER SINKS - 8164 FT

0700 AM     NON-TSTM WND GST PICKELVILLE             41.92N 111.51W
03/29/2021  M77 MPH          CACHE              UT   MESONET

            PETER SINKS RIM - 8434 FT

0700 AM     NON-TSTM WND GST GRANTSVILLE             40.59N 112.48W
03/29/2021  M41 MPH          TOOELE             UT   MESONET

            GRANTSVILLE - 4465 FT

0708 AM     NON-TSTM WND GST HOGUP SIDING            41.05N 113.07W
03/29/2021  M48 MPH          BOX ELDER          UT   MESONET

            EAGLE RANGE - 4239 FT

0715 AM     NON-TSTM WND GST CARTER                  41.39N 110.41W
03/29/2021  M41 MPH          UINTA              WY   MESONET

            FORT BRIDGER WY - 7034 FT

0720 AM     NON-TSTM WND GST LAKE POINT              41.06N 112.89W
03/29/2021  M41 MPH          BOX ELDER          UT   MESONET

            LAKESIDE MOUNTAIN - 5039 FT

0730 AM     NON-TSTM WND GST SNOWBASIN               41.20N 111.86W
03/29/2021  M45 MPH          WEBER              UT   MESONET

            SNOWBASIN - WILDCAT - 7703 FT

0740 AM     NON-TSTM WND GST BARRO                   40.73N 113.47W
03/29/2021  M53 MPH          TOOELE             UT   MESONET

            INTERSTATE 80 - 4125 FT

0740 AM     NON-TSTM WND GST BARRO                   40.73N 113.50W
03/29/2021  M50 MPH          TOOELE             UT   MESONET

            I-80 AT MP 29 - 4125 FT

0745 AM     NON-TSTM WND GST SCOFIELD                40.92N 110.13W
03/29/2021  M48 MPH          SUMMIT             UT   MESONET

            WCF-2 PORTABLE - 9226 FT

0745 AM     NON-TSTM WND GST LAKETOWN                41.75N 111.28W
03/29/2021  M49 MPH          RICH               UT   MESONET

            OTTER CREEK - 7160 FT

0800 AM     NON-TSTM WND GST ALTA                    40.57N 111.64W
03/29/2021  M66 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 11066 FT

0800 AM     NON-TSTM WND GST SNOWBASIN               41.19N 111.87W
03/29/2021  M57 MPH          WEBER              UT   MESONET

            SNOWBASIN-STRAW TOP - 8999 FT

0800 AM     NON-TSTM WND GST ALTA                    40.56N 111.64W
03/29/2021  M69 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 10994 FT

0800 AM     NON-TSTM WND GST FARR WEST               41.30N 112.27W
03/29/2021  M42 MPH          BOX ELDER          UT   MESONET

            GREAT SALT LAKE MINERALS - 4212 FT

0807 AM     NON-TSTM WND GST RANDOLPH                41.63N 111.41W
03/29/2021  M44 MPH          CACHE              UT   MESONET

            RED SPUR - 8872 FT

0810 AM     NON-TSTM WND GST SNOWVILLE               41.91N 112.61W
03/29/2021  M47 MPH          BOX ELDER          UT   MESONET

            CHAULK HILL - 5155 FT

0820 AM     NON-TSTM WND GST DOLOMITE                40.74N 112.62W
03/29/2021  M48 MPH          TOOELE             UT   MESONET

            I-80 AT MP 78 - 4213 FT

0825 AM     NON-TSTM WND GST CRANMER                 40.61N 111.48W
03/29/2021  M53 MPH          SUMMIT             UT   MESONET

            DEER VLY  - MOUNT BALDY - 9347 FT

0830 AM     NON-TSTM WND GST PLYMOUTH                41.89N 112.17W
03/29/2021  M48 MPH          BOX ELDER          UT   MESONET

            I-15 AT PLYMOUTH - 4495 FT

0830 AM     NON-TSTM WND GST EVANSTON                41.27N 111.03W
03/29/2021  M44 MPH          UINTA              WY   MESONET

            EVANSTON - BURNS FIELD - 7162 FT

0830 AM     NON-TSTM WND GST DELLE                   40.70N 112.57W
03/29/2021  M41 MPH          TOOELE             UT   MESONET

            FLUX - 4219 FT

0835 AM     NON-TSTM WND GST PARK CITY               40.61N 111.53W
03/29/2021  M43 MPH          SUMMIT             UT   MESONET

            DEER VLY - EMPIRE PK - 9570 FT

0835 AM     NON-TSTM WND GST LAKE POINT              41.33N 112.85W
03/29/2021  M48 MPH          BOX ELDER          UT   MESONET

            GUNNISON ISLAND - 4242 FT

0840 AM     NON-TSTM WND GST MENDON                  41.78N 112.02W
03/29/2021  M44 MPH          BOX ELDER          UT   MESONET

            SR-30 - 4990 FT

0840 AM     NON-TSTM WND GST CURLEW JCT              41.94N 113.09W
03/29/2021  M59 MPH          BOX ELDER          UT   MESONET

            SR-30 AT CURLEW - 4766 FT

0842 AM     NON-TSTM WND GST ROSETTE                 41.61N 113.59W
03/29/2021  M49 MPH          BOX ELDER          UT   MESONET

            ROSEBUD - 4987 FT

0843 AM     NON-TSTM WND GST ANTELOPE                41.40N 110.55W
03/29/2021  M42 MPH          UINTA              WY   MESONET

            MUDDY CREEK - 6970 FT

0845 AM     NON-TSTM WND GST CLIVE                   40.34N 113.24W
03/29/2021  M44 MPH          TOOELE             UT   MESONET

            SALT FLATS - 4265 FT

0846 AM     NON-TSTM WND GST SALT LAKE CITY          40.77N 111.95W
03/29/2021  M40 MPH          SALT LAKE          UT   MESONET

            SALT LAKE INTL AIRPORT - 4226 FT

0850 AM     NON-TSTM WND GST WENDOVER                40.75N 113.99W
03/29/2021  M47 MPH          TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY - 4227 FT

0850 AM     NON-TSTM WND GST PROMONTORY PT           41.07N 112.59W
03/29/2021  M41 MPH          BOX ELDER          UT   MESONET

            HAT ISLAND - 4242 FT

0850 AM     NON-TSTM WND GST WENDOVER                40.74N 114.02W
03/29/2021  M44 MPH          TOOELE             UT   MESONET

            I-80 AT MP 1 - 4270 FT

0856 AM     NON-TSTM WND GST WENDOVER                40.73N 114.03W
03/29/2021  M40 MPH          TOOELE             UT   MESONET

            WENDOVER FIELD - 4236 FT

&&
Local storm report, Mar 29, 9:37 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1037 AM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND GST WELLSVILLE              41.59N 111.97W
03/29/2021  M46 MPH          CACHE              UT   MESONET

            SHERWOOD HILLS - 5039 FT

1000 AM     NON-TSTM WND GST BRIGHTON                40.61N 111.54W
03/29/2021  M48 MPH          SUMMIT             UT   MESONET

            PARK CITY - JUPITER - 10024 FT

0600 AM     NON-TSTM WND GST PROVIDENCE              41.71N 111.71W
03/29/2021  M71 MPH          CACHE              UT   MESONET

            LOGAN PEAK - 8960 FT

0600 AM     NON-TSTM WND GST LOGAN                   41.77N 111.86W
03/29/2021  M43 MPH          CACHE              UT   MESONET

            LOGAN CAMPBELL HQ - 4455 FT

0610 AM     NON-TSTM WND GST OREM                    40.31N 111.56W
03/29/2021  M42 MPH          UTAH               UT   MESONET

            BUNNELLS - 8800 FT

0615 AM     NON-TSTM WND GST SNOWBASIN               41.20N 111.88W
03/29/2021  M65 MPH          WEBER              UT   MESONET

            OGDEN PEAK - 9570 FT

0616 AM     NON-TSTM WND GST EPHRAIM                 39.31N 111.32W
03/29/2021  M44 MPH          SANPETE            UT   MESONET

            JOES VALLEY - 8700 FT

0620 AM     NON-TSTM WND GST EUREKA                  39.96N 112.10W
03/29/2021  M53 MPH          JUAB               UT   MESONET

            U.S. 6 AT EUREKA - 6584 FT

0630 AM     NON-TSTM WND GST LOGAN                   41.78N 111.85W
03/29/2021  M44 MPH          CACHE              UT   MESONET

            LOGAN - CACHE AIRPORT - 4446 FT

0640 AM     NON-TSTM WND GST SALT LAKE CITY          40.72N 112.23W
03/29/2021  M43 MPH          TOOELE             UT   MESONET

            SR-201 AT I-80 - 4272 FT

0940 AM     NON-TSTM WND GST RANDOLPH                41.39N 111.79W
03/29/2021  M47 MPH          WEBER              UT   MESONET

            JAMES PEAK - 9425 FT

0644 AM     NON-TSTM WND GST IBAPAH                  40.11N 113.88W
03/29/2021  M42 MPH          TOOELE             UT   MESONET

            CLIFTON FLAT - 6384 FT

0700 AM     NON-TSTM WND GST LAKOTA                  41.95N 111.49W
03/29/2021  M55 MPH          CACHE              UT   MESONET

            LOGAN SUMMIT - 7620 FT

0700 AM     NON-TSTM WND GST PICKELVILLE             41.91N 111.51W
03/29/2021  M60 MPH          CACHE              UT   MESONET

            PETER SINKS - 8164 FT

0700 AM     NON-TSTM WND GST GRANTSVILLE             40.59N 112.48W
03/29/2021  M41 MPH          TOOELE             UT   MESONET

            GRANTSVILLE - 4465 FT

0700 AM     NON-TSTM WND GST PICKELVILLE             41.92N 111.51W
03/29/2021  M77 MPH          CACHE              UT   MESONET

            PETER SINKS RIM - 8434 FT

0708 AM     NON-TSTM WND GST HOGUP SIDING            41.05N 113.07W
03/29/2021  M48 MPH          BOX ELDER          UT   MESONET

            EAGLE RANGE - 4239 FT

1015 AM     NON-TSTM WND GST CARTER                  41.39N 110.41W
03/29/2021  M49 MPH          UINTA              WY   MESONET

            FORT BRIDGER WY - 7034 FT

0945 AM     NON-TSTM WND GST LAKE POINT              41.06N 112.89W
03/29/2021  M52 MPH          BOX ELDER          UT   MESONET

            LAKESIDE MOUNTAIN - 5039 FT

0730 AM     NON-TSTM WND GST SNOWBASIN               41.20N 111.86W
03/29/2021  M45 MPH          WEBER              UT   MESONET

            SNOWBASIN - WILDCAT - 7703 FT

1005 AM     NON-TSTM WND GST BARRO                   40.73N 113.47W
03/29/2021  M60 MPH          TOOELE             UT   MESONET

            INTERSTATE 80 - 4125 FT

1010 AM     NON-TSTM WND GST BARRO                   40.73N 113.50W
03/29/2021  M53 MPH          TOOELE             UT   MESONET

            I-80 AT MP 29 - 4125 FT

0745 AM     NON-TSTM WND GST SCOFIELD                40.92N 110.13W
03/29/2021  M48 MPH          SUMMIT             UT   MESONET

            WCF-2 PORTABLE - 9226 FT

0745 AM     NON-TSTM WND GST LAKETOWN                41.75N 111.28W
03/29/2021  M49 MPH          RICH               UT   MESONET

            OTTER CREEK - 7160 FT

0800 AM     NON-TSTM WND GST FARR WEST               41.30N 112.27W
03/29/2021  M42 MPH          BOX ELDER          UT   MESONET

            GREAT SALT LAKE MINERALS - 4212 FT

0800 AM     NON-TSTM WND GST ALTA                    40.57N 111.64W
03/29/2021  M66 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 11066 FT

0800 AM     NON-TSTM WND GST SNOWBASIN               41.19N 111.87W
03/29/2021  M57 MPH          WEBER              UT   MESONET

            SNOWBASIN-STRAW TOP - 8999 FT

0900 AM     NON-TSTM WND GST ALTA                    40.56N 111.64W
03/29/2021  M73 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 10994 FT

0807 AM     NON-TSTM WND GST RANDOLPH                41.63N 111.41W
03/29/2021  M44 MPH          CACHE              UT   MESONET

            RED SPUR - 8872 FT

1000 AM     NON-TSTM WND GST SNOWVILLE               41.91N 112.61W
03/29/2021  M51 MPH          BOX ELDER          UT   MESONET

            CHAULK HILL - 5155 FT

0820 AM     NON-TSTM WND GST DOLOMITE                40.74N 112.62W
03/29/2021  M48 MPH          TOOELE             UT   MESONET

            I-80 AT MP 78 - 4213 FT

0935 AM     NON-TSTM WND GST CRANMER                 40.61N 111.48W
03/29/2021  M56 MPH          SUMMIT             UT   MESONET

            DEER VLY  - MOUNT BALDY - 9347 FT

0830 AM     NON-TSTM WND GST EVANSTON                41.27N 111.03W
03/29/2021  M44 MPH          UINTA              WY   MESONET

            EVANSTON - BURNS FIELD - 7162 FT

0830 AM     NON-TSTM WND GST DELLE                   40.70N 112.57W
03/29/2021  M41 MPH          TOOELE             UT   MESONET

            FLUX - 4219 FT

1000 AM     NON-TSTM WND GST PLYMOUTH                41.89N 112.17W
03/29/2021  M53 MPH          BOX ELDER          UT   MESONET

            I-15 AT PLYMOUTH - 4495 FT

0835 AM     NON-TSTM WND GST LAKE POINT              41.33N 112.85W
03/29/2021  M48 MPH          BOX ELDER          UT   MESONET

            GUNNISON ISLAND - 4242 FT

0835 AM     NON-TSTM WND GST PARK CITY               40.61N 111.53W
03/29/2021  M43 MPH          SUMMIT             UT   MESONET

            DEER VLY - EMPIRE PK - 9570 FT

0940 AM     NON-TSTM WND GST CURLEW JCT              41.94N 113.09W
03/29/2021  M66 MPH          BOX ELDER          UT   MESONET

            SR-30 AT CURLEW - 4766 FT

0840 AM     NON-TSTM WND GST MENDON                  41.78N 112.02W
03/29/2021  M44 MPH          BOX ELDER          UT   MESONET

            SR-30 - 4990 FT

0942 AM     NON-TSTM WND GST ROSETTE                 41.61N 113.59W
03/29/2021  M60 MPH          BOX ELDER          UT   MESONET

            ROSEBUD - 4987 FT

0843 AM     NON-TSTM WND GST ANTELOPE                41.40N 110.55W
03/29/2021  M42 MPH          UINTA              WY   MESONET

            MUDDY CREEK - 6970 FT

1025 AM     NON-TSTM WND GST CLIVE                   40.34N 113.24W
03/29/2021  M48 MPH          TOOELE             UT   MESONET

            SALT FLATS - 4265 FT

0846 AM     NON-TSTM WND GST SALT LAKE CITY          40.77N 111.95W
03/29/2021  M40 MPH          SALT LAKE          UT   MESONET

            SALT LAKE INTL AIRPORT - 4226 FT

0930 AM     NON-TSTM WND GST WENDOVER                40.74N 114.02W
03/29/2021  M47 MPH          TOOELE             UT   MESONET

            I-80 AT MP 1 - 4270 FT

0910 AM     NON-TSTM WND GST PROMONTORY PT           41.07N 112.59W
03/29/2021  M42 MPH          BOX ELDER          UT   MESONET

            HAT ISLAND - 4242 FT

0925 AM     NON-TSTM WND GST WENDOVER                40.75N 113.99W
03/29/2021  M49 MPH          TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY - 4227 FT

1015 AM     NON-TSTM WND GST WENDOVER                40.73N 114.03W
03/29/2021  M43 MPH          TOOELE             UT   MESONET

            WENDOVER FIELD - 4236 FT

0900 AM     NON-TSTM WND GST ALTA                    40.57N 111.63W
03/29/2021  M48 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 10443 FT

0910 AM     NON-TSTM WND GST EAST MILLCREEK          40.73N 111.77W
03/29/2021  M45 MPH          SALT LAKE          UT   MESONET

            PARLEYS CANYON AT QUARRY - 5100 FT

0910 AM     NON-TSTM WND GST KIMBALL JCT             40.75N 111.62W
03/29/2021  M41 MPH          SALT LAKE          UT   MESONET

            PARLEYS SUMMIT - 7040 FT

0910 AM     NON-TSTM WND GST WEST VALLEY CITY        40.63N 112.06W
03/29/2021  M41 MPH          SALT LAKE          UT   MESONET

            BACCUS HIGHWAY - 5172 FT

0910 AM     NON-TSTM WND GST COPPERTON               40.58N 112.03W
03/29/2021  M54 MPH          SALT LAKE          UT   MESONET

            MOUNTAIN VIEW AT DANNON WAY - 4910 FT

0920 AM     NON-TSTM WND GST BRIGHTON                40.66N 111.65W
03/29/2021  M42 MPH          SALT LAKE          UT   MESONET

            REYNOLDS PEAK - 9400 FT

0920 AM     NON-TSTM WND GST SANDY                   40.63N 111.72W
03/29/2021  M43 MPH          SALT LAKE          UT   MESONET

            S-TURNS - BIG COTTONWOOD - 6235 FT

0930 AM     NON-TSTM WND GST BEAR RIVER              41.42N 111.05W
03/29/2021  M44 MPH          RICH               UT   MESONET

            SR-16 @ MP1 - 6533 FT

0930 AM     NON-TSTM WND GST SNYDERVILLE             40.68N 111.57W
03/29/2021  M40 MPH          SUMMIT             UT   MESONET

            CANYONS - LOOKOUT - 8297 FT

0945 AM     NON-TSTM WND GST VERNON                  40.13N 112.38W
03/29/2021  M42 MPH          TOOELE             UT   MESONET

            VERNON HILL - 5761 FT

0950 AM     NON-TSTM WND GST SILVER CREEK JCT        40.73N 111.50W
03/29/2021  M41 MPH          SUMMIT             UT   MESONET

            I-80 AT SILVER CREEK JCT - 6498 FT

0958 AM     NON-TSTM WND GST BURNTFORK               40.81N 110.07W
03/29/2021  M48 MPH          DUCHESNE           UT   MESONET

            CHEPETA - 12120 FT

1000 AM     NON-TSTM WND GST SUNDANCE                40.37N 111.59W
03/29/2021  M46 MPH          UTAH               UT   MESONET

            SUNDANCE - ARROWHEAD - 8251 FT

1000 AM     NON-TSTM WND GST DUGWAY                  40.35N 113.08W
03/29/2021  M46 MPH          TOOELE             UT   MESONET

            WIG MOUNTAIN - 4352 FT

1005 AM     NON-TSTM WND GST DUGWAY                  40.23N 113.22W
03/29/2021  M45 MPH          TOOELE             UT   MESONET

            DUGWAY - APG - 4291 FT

1005 AM     NON-TSTM WND GST IBAPAH                  40.12N 113.53W
03/29/2021  M54 MPH          TOOELE             UT   MESONET

            CAUSEWAY - 4246 FT

1010 AM     NON-TSTM WND GST ELWOOD                  41.69N 112.16W
03/29/2021  M42 MPH          BOX ELDER          UT   MESONET

            I-15 AT TREMONTON - 4295 FT

1010 AM     NON-TSTM WND GST BLUFFDALE               40.45N 111.91W
03/29/2021  M45 MPH          SALT LAKE          UT   MESONET

            POINT OF THE MOUNTAIN - 4750 FT

1015 AM     NON-TSTM WND GST DUGWAY                  40.20N 113.17W
03/29/2021  M45 MPH          TOOELE             UT   MESONET

            HORIZONTAL GRID - 4261 FT

1015 AM     NON-TSTM WND GST CALLAO                  40.11N 113.31W
03/29/2021  M46 MPH          TOOELE             UT   MESONET

            WEST GRANITE - 4403 FT

1015 AM     NON-TSTM WND GST DUGWAY                  40.15N 113.16W
03/29/2021  M46 MPH          TOOELE             UT   MESONET

            ROMEO & CENTERLINE - 4308 FT

1020 AM     NON-TSTM WND GST DUGWAY                  40.09N 113.11W
03/29/2021  M41 MPH          TOOELE             UT   MESONET

            JULIET ROAD - 4324 FT

1020 AM     NON-TSTM WND GST CALLAO                  39.95N 113.70W
03/29/2021  M44 MPH          TOOELE             UT   MESONET

            CALLAO - 4530 FT

1020 AM     NON-TSTM WND GST LEHI                    40.41N 111.92W
03/29/2021  M42 MPH          UTAH               UT   MESONET

            PIONEER CROSSING - 4650 FT

1025 AM     NON-TSTM WND GST DUGWAY                  40.23N 112.73W
03/29/2021  M47 MPH          TOOELE             UT   MESONET

            ENGLISH VILLAGE - 4788 FT

1025 AM     NON-TSTM WND GST DUGWAY                  40.05N 113.21W
03/29/2021  M42 MPH          TOOELE             UT   MESONET

            CALLAO GATE - 4250 FT

1025 AM     NON-TSTM WND GST DUGWAY                  40.10N 113.22W
03/29/2021  M44 MPH          TOOELE             UT   MESONET

            TARGET R - 4311 FT

1025 AM     NON-TSTM WND GST KNOLLS                  40.45N 113.47W
03/29/2021  M50 MPH          TOOELE             UT   MESONET

            WEST OF WILDCAT MTN - 4259 FT

1025 AM     NON-TSTM WND GST GOLD HILL               40.21N 113.34W
03/29/2021  M45 MPH          TOOELE             UT   MESONET

            V-GRID - 4226 FT

1030 AM     NON-TSTM WND GST ABRAHAM                 38.58N 112.60W
03/29/2021  M48 MPH          MILLARD            UT   MESONET

            I-70 AT I-15 - 6052 FT

1035 AM     NON-TSTM WND GST BLUFFDALE               40.46N 111.90W
03/29/2021  M48 MPH          SALT LAKE          UT   MESONET

            FLIGHT PARK SOUTH - 5202 FT

&&

Event by event

3 high wind. Local standard time, as filed.

High Wind, Wasatch Mountains I-80 North

When
March 29, 10:00 AM MST to 1:00 PM MST
Where
Wasatch Mountains I-80 North forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet

A peak wind gust of 77 mph was recorded by the Peter Sinks Rim sensor. Other peak wind gusts recorded included 73 mph by the Logan Peak sensor, 65 mph by the Ogden Peak sensor, 61 mph by the Snowbasin - Straw Top sensor, and 60 mph by the Peter Sinks sensor.

High Wind, Wasatch Mountains South of I-80

When
March 29, 10:00 AM MST to 2:00 PM MST
Where
Wasatch Mountains South of I-80 forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet

A peak wind gust of 76 mph was recorded by the Central Wasatch Peaks sensor.

High Wind, Great Salt Lake Desert and Mountains

When
March 29, 3:00 PM MST to 7:00 PM MST
Where
Great Salt Lake Desert and Mountains forecast zone
Measured
57 kt (66 mph) estimated gust
Reported by
Mesonet

A peak wind gust of 66 mph was recorded by the State Route 30 at Curlew sensor. Other peak wind gusts recorded included 61 mph by the Rosebud sensor, and 55 mph by the Interstate 80 at Milepost 29 sensor.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2021Every state in 2021This day in weather historyWarnings in Utah, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941802, 941803, 941801.